Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 3, 2016, 4:56 PM EST for Chattahoochee County, Marion County, Muscogee County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2016, 4:56 PM EST (21:56 UTC)
- Expired
- Mar 3, 2016, 5:45 PM EST
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 102 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WWUS82 KFFC 032156
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EST THU MAR 3 2016
GAZ078-079-089>091-032245-
MUSCOGEE GA-HARRIS GA-TALBOT GA-MARION GA-CHATTAHOOCHEE GA-
456 PM EST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...SOUTHEASTERN HARRIS...
SOUTHERN TALBOT...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM
EST...
AT 454 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
GREEN ISLAND HILLS TO WEST OF FORT BENNING...MOVING EAST AT 65 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...BUENA VISTA...CUSSETA...JUNCTION CITY...GENEVA...UPATOI...FORT
BENNING/LAWSON ARMY AIR FIELD...BIBB CITY...NORTH FORT BENNING...PUTNAM...
BRANTLEY...EDGEWOOD...EELBECK/WEST FORT BENNING...DOYLE...KENWOOD...MARION
ESTATES...ROSE HILL...JUNIPER...AVONDALE AND BENNING PARK.
LAT...LON 3261 8491 3267 8437 3261 8441 3256 8441
3256 8444 3254 8445 3243 8439 3230 8439
3229 8441 3223 8441 3223 8480 3222 8481
3223 8492 3225 8492 3226 8489 3233 8501
3243 8496 3246 8500 3252 8500 3261 8508
TIME...MOT...LOC 2154Z 264DEG 55KT 3248 8514 3231 8517 3225 8526
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 3:27 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 3, 3:27 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EST THU MAR 3 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM THIS EVENING DUE TO A MIX OF SNOW AND SLEET IN NORTHEAST GEORGIA... .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... STRONG WEDGE WITH LOW DEW POINTS AND FALLING TEMPERATURES HAVE PRODUCED WINTER WEATHER FOR MUCH OF NORTH GA. SLEET AND SOME SNOW MIXED WITH THE RAIN HAVE ACCUMULATED IN SOME AREAS AFFECTING SOME ROADS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED AND IN EFFECT UNTIL 03Z. NOT MUCH CONFIDENCE IN TEMPERATURES OVER THE NORTH THIS EVENING. SUSPECT THERE WILL NOT BE MUCH RECOVERY AND TEMPERATURES MAY BE STEADY OR FALLING TO NEAR FREEZING OVERNIGHT. SHORT WAVE PULLING NORTHEAST OVERNIGHT AND THINK PRECIPITATION SHOULD BE ENDING FROM THE WEST AFTER 06Z. ISOLATED THUNDER STILL POSSIBLE AS THE COLD UPPER LOW MOVES ACROSS TONIGHT. NORTHWEST DRY FLOW DOMINATING FOR THE REMAINDER OF THE PERIOD. 41 && .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES MADE TO FORECAST PERIOD GIVEN FOCUS ON SHORT TERM WINTRY PRECIP IMPACTS. PREVIOUS DISCUSSION FOLLOWS... 31 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE EXTENDED FORECAST STARTS OFF WITH THE EXITING FRONTAL SYSTEM USHERING IN A HIGH PRESSURE RIDGE THAT WILL KEEP NORTH AND CENTRAL GEORGIA DRY FOR MOST OF THE EXTENDED FORECAST. THIS RIDGE BECOMES CENTERED OVER THE CAROLINAS SUNDAY AND SLOWLY MOVES OFF SHORE THROUGH THE MIDDLE OF THE WEEK. THIS RIDGE STILL KEEPS A GOOD GRIP ON THE SOUTHEASTERN U.S. THROUGH WEDNESDAY AND NOT ALLOWING THE NEXT SYSTEM TO MOVE INTO GA THROUGH DAY 7. THIS RIDGE DOES PUT GA IN MOIST SOUTHERLY FLOW SO WE WILL SEE INCREASED CLOUDS COVER DAYS 4-7 BUT NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION. MAY SEE SOME ISOLATED SHOWERS AHEAD OF THE NEXT SYSTEM BY DAY 7 SO HAVE PUT IN A SLIGHT CHANCE OF SHOWERS FOR WEDNESDAY. 01 && .AVIATION... 18Z UPDATE... PRECIPITATION SPREADING ACROSS THE TAF SITES THIS AFTERNOON AND CONTINUING INTO THE EVENING. ISOLATED THUNDER THIS AFTERNOON BUT BETTER CHANCE THIS EVENING AS THE COLD UPPER LOW MOVES ACROSS THE STATE. MOST THUNDER SHOULD REMAIN SOUTH OF KATL. CEILINGS LOWERING THROUGH THE EVENING...INTO IFR AFTER MIDNIGHT. WINDS EAST WITH A FEW GUSTS UNTIL AFTER 06Z THEN BECOMING NORTHWEST. GRADUAL IMPROVEMENT AFTER 14Z FRIDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 39 60 36 64 / 80 5 0 0 ATLANTA 41 56 38 63 / 80 5 0 0 BLAIRSVILLE 35 51 31 57 / 70 10 0 0 CARTERSVILLE 39 54 33 62 / 70 5 0 0 COLUMBUS 44 61 39 67 / 80 5 0 0 GAINESVILLE 39 55 36 60 / 70 5 0 0 MACON 45 62 37 66 / 80 5 0 0 ROME 39 54 32 62 / 60 5 0 0 PEACHTREE CITY 41 58 33 64 / 80 5 0 0 VIDALIA 49 63 42 68 / 70 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BANKS...CHEROKEE...DAWSON...FANNIN...FORSYTH... GILMER...HALL...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...41 LONG TERM....01/31 AVIATION...41
Hazardous weather outlook, Mar 3, 2:45 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EST THU MAR 3 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 245 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ACCUMULATING SNOW IS EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON. ISOLATED THUNDERSTORMS AND BRIEF PERIODS OF SNOW AND SLEET EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON. ISOLATED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... SLEET AND SNOW ARE EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM NEWNAN TO ATHENS. ACCUMULATING SNOW IS POSSIBLE NORTH OF A LINE FROM CARROLLTON TO HOMER WITH GENERALLY TRACE AMOUNTS TO A QUARTER OF AN INCH EXPECTED. A HALF OF AN INCH TO AN INCH OF SNOW...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE EAST OF A LINE FROM CANTON TO ELLIJAY AND CHATSWORTH AND NORTH OF A LINE FROM CANTON TO GAINESVILLE AND HOMER. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. DISCUSSION... A LOW PRESSURE SYSTEM WILL MOVE EAST TODAY...PUSHING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA. THE AREAS OF RAIN WILL COMBINE WITH COLDER TEMPERATURES NEAR THE SURFACE ACROSS PORTIONS OF NORTH GEORGIA TO PRODUCE PERIODS OF RAIN MIXED WITH OR CHANGING TO SLEET AND SNOW THROUGH THE AFTERNOON ACROSS NORTH GEORGIA. MARGINAL INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORMS IN THIS AREA AS WELL THIS AFTERNOON. AS THE FRONT PUSHES INTO CENTRAL GEORGIA...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP WILL STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTRY PRECIPITATION THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Mar 3, 4:20 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM SNOW 6 WNW CLEVELAND 34.63N 83.86W
03/03/2016 E1.0 INCH WHITE GA TRAINED SPOTTER
HALF INCH TO ONE INCH AROUND REPORTED.
&&
EVENT NUMBER FFC1600199
RWILLISLocal storm report, Mar 3, 4:25 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM SNOW 2 E LAKE TAMARACK 34.49N 84.33W
03/03/2016 E1.0 INCH PICKENS GA BROADCAST MEDIA
1-2 INCHES ESTIMATED ON OGLETHORPE MOUNTAIN. ELEVATION
2800 FEET.
&&
EVENT NUMBER FFC1600200
RWILLISSpecial weather statement, Mar 3, 4:30 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EST THU MAR 3 2016
GAZ058-068>071-081-032215-
UPSON GA-CRAWFORD GA-PIKE GA-BUTTS GA-LAMAR GA-MONROE GA-
430 PM EST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR UPSON...NORTHWESTERN CRAWFORD...
SOUTHERN PIKE...SOUTHEASTERN BUTTS...LAMAR AND MONROE COUNTIES UNTIL
515 PM EST...
AT 428 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR WARM
SPRINGS TO NEAR MANCHESTER AND WAVERLY HALL...MOVING EAST AT 70 MPH.
HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...ZEBULON...MILNER...MOLENA...YATESVILLE...
MEANSVILLE...CULLODEN...ALDORA...THE ROCK...LINCOLN PARK...SUNSET VILLAGE...
COLLIER...CHAPPEL MILL...CREST...LIFSEY SPRINGS...ATWATER...LOGTOWN AND
JOHNSTONVILLE.
LAT...LON 3318 8413 3320 8412 3320 8389 3322 8383
3319 8381 3318 8382 3313 8382 3303 8372
3298 8372 3296 8371 3282 8396 3274 8427
3278 8435 3278 8438 3284 8442 3283 8445
3288 8448 3288 8451 3302 8453
TIME...MOT...LOC 2128Z 254DEG 60KT 3294 8469 3284 8465 3275 8474Local storm report, Mar 3, 4:31 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM SNOW 1 ESE AMICALOLA 34.55N 84.24W
03/03/2016 E0.5 INCH DAWSON GA EMERGENCY MNGR
HALF INCH OF SLUSHY SNOW ON ROADS IN HIGHER ELEVATIONS
OF NORTHWEST DAWSON COUNTY. REPORT RELAYED FROM
EMERGENCY MANAGEMENT.
&&
EVENT NUMBER FFC1600201
RWILLISLocal storm report, Mar 3, 4:33 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM SNOW 4 S DAHLONEGA 34.48N 83.98W
03/03/2016 E0.5 INCH LUMPKIN GA TRAINED SPOTTER
HALF INCH OF SNOW ON ELEVATED SURFACES.
&&
EVENT NUMBER FFC1600202
RWILLISSpecial weather statement, Mar 3, 4:56 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EST THU MAR 3 2016
GAZ078-079-089>091-032245-
MUSCOGEE GA-HARRIS GA-TALBOT GA-MARION GA-CHATTAHOOCHEE GA-
456 PM EST THU MAR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...SOUTHEASTERN HARRIS...
SOUTHERN TALBOT...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM
EST...
AT 454 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
GREEN ISLAND HILLS TO WEST OF FORT BENNING...MOVING EAST AT 65 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...BUENA VISTA...CUSSETA...JUNCTION CITY...GENEVA...UPATOI...FORT
BENNING/LAWSON ARMY AIR FIELD...BIBB CITY...NORTH FORT BENNING...PUTNAM...
BRANTLEY...EDGEWOOD...EELBECK/WEST FORT BENNING...DOYLE...KENWOOD...MARION
ESTATES...ROSE HILL...JUNIPER...AVONDALE AND BENNING PARK.
LAT...LON 3261 8491 3267 8437 3261 8441 3256 8441
3256 8444 3254 8445 3243 8439 3230 8439
3229 8441 3223 8441 3223 8480 3222 8481
3223 8492 3225 8492 3226 8489 3233 8501
3243 8496 3246 8500 3252 8500 3261 8508
TIME...MOT...LOC 2154Z 264DEG 55KT 3248 8514 3231 8517 3225 8526The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:27 PM EST | Special Weather Statement | FFC | Troup | 33 min |
| Mar 3, 2:07 PM EST | Winter Weather Advisory | FFC | Banks, Cherokee, Dawson, Fannin, Forsyth, Gilmer and 6 more | 7 hr |
| Mar 3, 3:03 PM EST | Special Weather Statement | FFC | Meriwether, Pike, Troup, Upson | 42 min |
| Mar 3, 3:58 PM EST | Special Weather Statement | FFC | Harris, Meriwether, Talbot, Troup | 47 min |
| Mar 3, 4:30 PM EST | Special Weather Statement | FFC | Lamar, Monroe, Upson | 45 min |
| Mar 3, 5:11 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Jones, Wilkinson | 49 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.